Hail, Gibson
- When
- August 13, 10:55 AM CST
- Where
- Gibson County, Francisco
- Measured
- 0.88 in hail
- Reported by
- POST OFFICE
- Coordinates
- 38.333, -87.450
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 13, 12:25 AM CST, 10 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 125 AM CDT TUE AUG 13 2002 APPARENT MVC STILL SUPPORTING CONVECTION OVER SOUTHERN MISSOURI THIS MORNING. THE LEADING EDGE WAS INTO THE SE MISSOURI PORTION OF OUR CWFA. MORE SCATTERED CONVECTION FIRING UP BEHIND THE LEADING LINE OF STORMS IN SW MISSOURI. THIS SYSTEM HAS NOT SHOWN SIGNS OF WEAKENING...AND IS SEEN CLEARLY VIA PROFILER DATA. WEAK BUT PERSISTENT DIFF VORT ADVECTION AHEAD OF THE WAVE IN THE MID TROPOSPHERE SHOULD PROVIDE THE NECESSARY SUPPORT...ALONG WITH CONTINUED MARGINALLY UNSTABLE AND MOIST CONDITIONS. SO WILL HAVE FAIRLY HIGH POPS WESTERN SECTIONS. LESS OF A CHANCE FURTHER EAST INTO W KY AND SW IN. LITTLE CHANGE BEYOND THAT. STILL CHANCE TO LIKELY POPS TONIGHT THROUGH WEDNESDAY AS A FRONTAL SYSTEM MOVES INTO THE CWFA AND WEAKENS. LATEST MODEL GUIDANCE SUGGESTS THAT IT MAY BE SLOW TO CLEAR OUR EASTERN COUNTIES...SO WILL LEAVE IT INTO WED EVENING EAST. ETA IS MUCH SLOWER WITH REGARD TO THIS. AVN IS MORE IN LINE WITH THE UKMET AND HAS BEEN SOMEWHAT CONSISTENT...SO WILL FOLLOW THAT SOLUTION. OTHER CHANCE OF CONVECTION SHOWS UP FRIDAY...OTHERWISE DRY WX FORECAST BY LONG RANGE MODEL OUTPUT THURSDAY...AND AGAIN SATURDAY THROUGH MONDAY. NUMERICAL GUIDANCE IN FAIRLY GOOD AGREEMENT WITH REGARD TO TEMPS AND POPS...SO BASICALLY USED A BLEND...AND ADJUSTED WHEN NECESSARY FOR CLOUDS AND RAIN. .PAH...NONE. CN
KYZ013-131615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1050 AM CDT TUE AUG 13 2002 A LINE OF THUNDERSTORMS IS MOVING ACROSS CALDWELL COUNTY. WIND SPEEDS OF 30 TO 50 MPH WILL BE POSSIBLE ALONG THE LEADING EDGE OF THESE STORMS...REACHING THE PRINCETON AREA BY 1100 AM.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311725.